Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 44, NWS Lubbock, TX

June 19, 201124 counties in Texas

NWS Lubbock, TX issued this red flag warning at Jun 19, 2011, 4:43 AM CDT for 24 counties in Texas. It took effect at Jun 20, 2011, 10:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2011, 4:43 AM CDT (09:43 UTC)
In effect from
Jun 20, 2011, 10:00 AM CDT
Expired
Jun 20, 2011, 10:00 PM CDT
In force
12 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5008 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

251 
WWUS84 KLUB 190943
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
443 AM CDT SUN JUN 19 2011

TXZ021>044-192100-
/O.UPG.KLUB.FW.A.0044.110620T1700Z-110621T0300Z/
/O.NEW.KLUB.FW.W.0044.110620T1700Z-110621T0300Z/
/O.CON.KLUB.FW.W.0043.110619T1700Z-110620T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
443 AM CDT SUN JUN 19 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND AN
EXTREME FIRE DANGER FOR THE SOUTHERN TEXAS PANHANDLE...SOUTH
PLAINS AND ROLLING PLAINS...

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT MONDAY FOR
SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY
VALUES OF 15 PERCENT OR LESS AND AN EXTREME FIRE DANGER FOR THE
SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS......


* AFFECTED AREA...THE SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS 
  AND ROLLING PLAINS. 

* WIND...SOUTHWEST WINDS SUSTAINED AT SPEEDS BETWEEN 20 AND 30
  MPH AT THE 20 FOOT LEVEL ON SUNDAY. WINDS WILL BE SOUTHWEST TO
  WEST SUSTAINED AT 20 TO 30 MPH ON MONDAY.

* HUMIDITY...WILL RANGE FROM 5 PERCENT ACROSS THE WEST TO 15 
  PERCENT ACROSS THE EAST ON SUNDAY. HUMIDITIES WILL FALL TO 5 
  TO 10 PERCENT AREAWIDE ON MONDAY.

* THUNDERSTORMS...ISOLATED HIGH BASED STORMS MAY PRODUCE LOCALIZED
  GUSTY WINDS AND LIGHTNING...BUT LITTLE IN THE WAY OF RAINFALL
  OVER THE ROLLING PLAINS SUNDAY AFTERNOON AND EVENING.

* IMPACTS...WEATHER AND FUELS WILL BE VERY FAVORABLE FOR THE 
  DEVELOPMENT OF DANGEROUS WIND DRIVEN WILDFIRES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR. THIS IS A DANGEROUS FIRE WEATHER SITUATION. STRONG 
WINDS...VERY LOW RELATIVE HUMIDITY...RECORD HEAT...DRY LIGHTNING...
AND ONGOING DROUGHT WILL CREATE WEATHER CONDITIONS FAVORABLE FOR
DAMAGING WIND-DRIVEN WILDFIRES. OBSERVE BURN BANS. DO NOT THROW
CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. AVOID
ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS.

&&

$$
4 follow-up statements
358 
WWUS84 KLUB 191926
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
226 PM CDT SUN JUN 19 2011

TXZ021>044-200400-
/O.EXT.KLUB.FW.W.0044.110620T1500Z-110621T0300Z/
/O.CON.KLUB.FW.W.0043.000000T0000Z-110620T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
226 PM CDT SUN JUN 19 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND AN EXTREME 
FIRE DANGER FOR HE SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND
ROLLING PLAINS... 
...RED FLAG WARNING NOW IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY
FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE
HUMIDITY VALUES OF 15 PERCENT OR LESS AND AN EXTREME FIRE DANGER
FOR THE SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING
PLAINS...

* AFFECTED AREA...THE SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND
  ROLLING PLAINS.

* WIND...SOUTHWEST WINDS WILL BE SUSTAINED AT SPEEDS BETWEEN 20
  AND 35 MPH AT THE 20 FOOT LEVEL THROUGH THIS EVENING. WINDS WILL
  BE SOUTHWEST TO WEST SUSTAINED AT 20 TO 30 MPH ON MONDAY.

* HUMIDITY...WILL RANGE FROM LESS THAN 5 PERCENT TO NEAR 10
  PERCENT ACROSS THE EAST ON TODAY. HUMIDITIES WILL FALL TO 3 TO
  10 PERCENT AREAWIDE ON MONDAY.

* THUNDERSTORMS...ISOLATED HIGH BASED STORMS MAY PRODUCE LOCALIZED
  GUSTY AND VARIABLE WINDS AND DRY LIGHTNING...BUT LITTLE IN THE
  WAY OF RAINFALL OVER THE ROLLING PLAINS THIS AFTERNOON AND
  EVENING.

* IMPACTS...WEATHER AND FUELS WILL BE VERY FAVORABLE FOR THE 
  DEVELOPMENT OF DANGEROUS WIND DRIVEN WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR. THIS IS A DANGEROUS FIRE WEATHER SITUATION. STRONG
WINDS...VERY LOW RELATIVE HUMIDITY...RECORD HEAT...DRY
LIGHTNING... AND ONGOING DROUGHT WILL CREATE WEATHER CONDITIONS
FAVORABLE FOR DAMAGING WIND-DRIVEN WILDFIRES. OBSERVE BURN BANS.
DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR
SPARKS.

&&

$$
305 
WWUS84 KLUB 200309
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1009 PM CDT SUN JUN 19 2011

TXZ021>044-201200-
/O.EXP.KLUB.FW.W.0043.000000T0000Z-110620T0300Z/
/O.CON.KLUB.FW.W.0044.110620T1500Z-110621T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1009 PM CDT SUN JUN 19 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT
MONDAY FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE
HUMIDITY VALUES OF 15 PERCENT OR LESS AND AN EXTREME FIRE DANGER
FOR THE SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING
PLAINS...

...RED FLAG WARNING HAS EXPIRED FOR TODAY...

* WIND...SOUTHWEST TO WESTERLY WINDS WILL BE SUSTAINED AT 20 TO 30
  MPH ON MONDAY.

* HUMIDITY...HUMIDITIES WILL FALL TO 3 TO 10 PERCENT AREAWIDE ON
  MONDAY.

* IMPACTS...WEATHER AND FUELS WILL BE VERY FAVORABLE FOR THE 
  DEVELOPMENT OF DANGEROUS WIND DRIVEN WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR. THIS IS A DANGEROUS FIRE WEATHER SITUATION. STRONG
WINDS...VERY LOW RELATIVE HUMIDITY...RECORD HEAT AND ONGOING
DROUGHT WILL CREATE WEATHER CONDITIONS FAVORABLE FOR DAMAGING
WIND-DRIVEN WILDFIRES. OBSERVE BURN BANS. DO NOT THROW CIGARETTES
ONTO THE GROUND OR OUT OF A MOVING VEHICLE. AVOID ACTIVITIES THAT
MAY PRODUCE OUTDOOR FLAMES OR SPARKS.

&&

$$
775 
WWUS84 KLUB 201009
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
509 AM CDT MON JUN 20 2011

TXZ021>044-201815-
/O.CON.KLUB.FW.W.0044.110620T1500Z-110621T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
509 AM CDT MON JUN 20 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND AN
EXTREME FIRE DANGER FOR THE SOUTHERN TEXAS PANHANDLE...SOUTH
PLAINS AND ROLLING PLAINS...

* WIND...SOUTHWEST TO WESTERLY WINDS WILL BE SUSTAINED AT 20 TO 
  30 MPH ON MONDAY. 

* HUMIDITY...HUMIDITIES WILL FALL TO 5 TO 10 PERCENT AREAWIDE THIS
  AFTERNOON

* IMPACTS...WEATHER AND FUELS WILL BE VERY FAVORABLE FOR THE 
  DEVELOPMENT OF DANGEROUS WIND DRIVEN WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR. THIS IS A DANGEROUS FIRE WEATHER SITUATION. STRONG
WINDS...VERY LOW RELATIVE HUMIDITY...RECORD HEAT AND ONGOING
DROUGHT WILL CREATE WEATHER CONDITIONS FAVORABLE FOR DAMAGING
WIND-DRIVEN WILDFIRES. OBSERVE BURN BANS. DO NOT THROW CIGARETTES
ONTO THE GROUND OR OUT OF A MOVING VEHICLE. AVOID ACTIVITIES THAT
MAY PRODUCE OUTDOOR FLAMES OR SPARKS.

&&

$$
205 
WWUS84 KLUB 202007
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
307 PM CDT MON JUN 20 2011

TXZ021>044-210300-
/O.CON.KLUB.FW.W.0044.000000T0000Z-110621T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
307 PM CDT MON JUN 20 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND A HIGH FIRE
DANGER FOR THE SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND
ROLLING PLAINS...

* WIND...WEST TO SOUTHWEST WINDS WILL BE SUSTAINED AT 20 TO 30 MPH
  LATE THIS AFTERNOON.

* HUMIDITY...HUMIDITIES WILL FALL TO 5 TO 10 PERCENT AREAWIDE
  LATE THIS AFTERNOON 

* IMPACTS...WEATHER AND FUELS WILL BE VERY FAVORABLE FOR THE 
  DEVELOPMENT OF DANGEROUS WIND DRIVEN WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR. THIS IS A DANGEROUS FIRE WEATHER SITUATION. STRONG
WINDS...VERY LOW RELATIVE HUMIDITY...RECORD HEAT AND ONGOING
DROUGHT WILL CREATE WEATHER CONDITIONS FAVORABLE FOR DAMAGING
WIND-DRIVEN WILDFIRES. OBSERVE BURN BANS. DO NOT THROW CIGARETTES
ONTO THE GROUND OR OUT OF A MOVING VEHICLE. AVOID ACTIVITIES THAT
MAY PRODUCE OUTDOOR FLAMES OR SPARKS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Jun 19, 4:10 AM CDT, 33 minutes earlier.

Area forecast discussion, Jun 19, 4:10 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
410 AM CDT SUN JUN 19 2011

.SHORT TERM...
...ACTIVE FIRE WEATHER DAY EXPECTED ACROSS WEST TEXAS...

LOBE OF ENERGY WHICH HAD ROTATED AROUND THE WESTERN PERIPHERY OF
ALBERTA LOW WILL CUT OFF AS IT MAKES ITS WAY TOWARD COLORADO LATER
TODAY.  COMBINED WITH THE 590 DAM HIGH OVER THE GULF...THIS PLACES
US UNDER A SUBSTANTIVE HEIGHT GRADIENT FOR THIS TIME OF YEAR AND
THIS RAISES CONCERNS WITH RESPECT TO FIRE WEATHER AND TSTMS.

WHILE NOT QUITE THE CLASSIC FIRE WEATHER OUTBREAK PATTERN
TEMPORALLY...REGION OF H5 WINDS AOA 50 KTS WILL OVERSPREAD THE
REGION EARLY THIS AFTERNOON WITH A MIXED SOUNDING UP TO 500 MB.  H7
HEIGHT GRADIENT OF 50 TO 60 DAM/200NM INDICATES OF SUSTAINED WINDS
NEAR 25 MPH INCREASING LATER IN THE DAY TO NEAR 30 MPH PARTICULARLY
ACROSS THE LLANO ESTACADO.  AS A RESULT...HAVE HOISTED A WIND
ADVISORY FOR THOSE AREAS GENERALLY WEST OF THE CAPROCK ESCARPMENT.
WITH THE WINDS AND VERY DRY RH VALUES ACROSS THE AREA...RED FLAG
WARNING LOOKS WELL JUSTIFIED AND MORE DETAIL WILL FOLLOW IN THE FIRE
WEATHER SECTION OF THIS PRODUCT.

MID LEVEL MOISTURE WILL CONTINUE TO STREAM INTO THE REGION TODAY AND
THAT BRINGS ABOUT SOME CONCERN FOR HIGH TEMPERATURES TODAY.
GENERALLY SPEAKING...H8 THERMAL PROFILES ARE SOME 1 TO 3 DEGREES
ABOVE WHAT WE EXPERIENCED YESTERDAY.  CONVERSELY...THE CLOUDS MAY
SOMEWHAT CURB HEATING ACROSS THE EAST AND HAVE BLENDED THESE FACTORS
INTO THE TEMP GRIDS.  WITH THE MID LEVEL MOISTURE...VERY HIGH BASED
STORMS COULD DEVELOP FROM LATE MORNING ONWARD WITH THE BEST COVERAGE
LIKELY LATER IN THE AFTERNOON INTO THE EVENING HOURS.  WHILE VERY
LITTLE IF ANY PRECIPITATION IS EXPECTED TO REACH THE SURFACE...THERE
REMAINS A THREAT OF VIRGA INDUCED DOWNBURST WINDS SIMILAR TO WHAT WE
SAW ON SATURDAY. AFTER SUNSET...STRONG LLJ GETS UNDERWAY ONCE AGAIN
AND THIS MAY HELP TO SUSTAIN SHOWER ACTIVITY WELL INTO THE EVENING
HOURS.  THERE IS SOME HINT IN THE SOUNDING THAT HEAT BURSTS MAY BE
POSSIBLE TONIGHT AS WELL.

&&

.LONG TERM...
RECORD HEAT/ACTIVE FIRE WEATHER TO BE FOLLOWED BY RELATIVELY COOLER/
SEASONABLE TEMPERATURES AND LOW RAIN CHANCES.

UNSEASONAL/ANOMALOUS UA LOW TO EJECT OVER THE SOUTHERN/CENTRAL
PLAINS MONDAY. MID TROPOSPHERIC WIND MAXIMA ASSOCIATED WITH THE BASE
OF THIS TROUGH WILL TRANSIT THE NORTHERN SOUTH PLAINS/PANHANDLES
EARLY IN THE DAY AND THE SURFACE LOW WILL QUICKLY TRANSLATE
NORTHEASTWARD TOWARD NEBRASKA. THUS WHILE STILL STRONG /20 TO 30
MPH/...DOWNSLOPE WINDS WILL BE NEAR/JUST SHY OF ADVISORY SPEEDS.

A COLD FRONT WILL PUSH SOUTHWARD IN THE WAKE OF MONDAY/S SYSTEM...
WITH FROPA ON THE SOUTH PLAINS OVERNIGHT MONDAY/EARLY TUESDAY
MORNING. LOW PROBABILITIES FOR CONVECTION WILL ACCOMPANY THE FRONT
OVER THE EXTREME SOUTHEASTERN PANHANDLE/ROLLING PLAINS. MODESTLY
BETTER RAIN/STORM CHANCES /30 PERCENT/ WILL OCCUR OVER THE SOUTHERN
ROLLING PLAINS LATE TUESDAY IN CLOSEST PROXIMITY TO THE STALLED
BOUNDARY...BUT BETTER RAIN CHANCES WILL EXIST JUST EAST/SOUTH OF THE
FA. THE LATEST GFS HAS BECOME MORE OPTIMISTIC WITH CONVECTION
DEVELOPING ALONG THE RETREATING FRONT AND HIGHER TERRAIN THEN
SPREADING SOUTHEASTWARD TOWARD THE NORTHERN ZONES WEDNESDAY NIGHT AS
THE RIDGE ALOFT BUILDS OVER THE SOUTHWEST AND PROVIDES NORTHWESTERLY
FLOW ALOFT OVER THE SOUTHERN PLAINS. HOWEVER OTHER MODELS ARE NOT AS
OPTIMISTIC DESPITE A FAVORABLE PATTERN. WILL MAINTAIN SLIGHT CHANCE
POPS.

NO CHANGES WERE MADE TO THE FORECAST/GRIDS THURSDAY AND BEYOND...BUT
GENERAL TRENDS CONTINUE TO SUPPORT A BUILDING UA SUBTROPICAL RIDGE.
THERE IS EVIDENCE OF A PERSISTENT BAROCLINIC ZONE OVER THE SOUTHERN
PLAINS NORTH OF THE FA...BUT THE PREDICTABILITY/PROBABILITY OF RAIN
LOCALLY APPEARS LOW.

&&

.FIRE WEATHER...
DAY 1...SIGNIFICANT CONCERNS ABOUND TODAY WITH RESPECT TO FIRE WEATHER.
THE CRITICAL NATURE OF THE FUELS ALONG WITH WINDY AND VERY DRY RH
VALUES WILL PRESENT CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR.
WE ARE WELL OUTSIDE CLIMATOLOGICAL NORMALS WITH RESPECT TO FIRE
WEATHER THIS YEAR ONLY FURTHER EXACERBATING AN ALREADY VOLATILE
SITUATION. DRY LIGHTNING FROM CONVECTION EARLY THIS MORNING HAS
TRIGGERED NUMEROUS FIRES ACROSS THE SOUTHERN SOUTH PLAINS. WHILE
FIRST RESPONDERS HAVE AGGRESSIVELY TACKED THESE FIRES...10 AND 100
HOUR FUEL DRYNESS VALUES LESS THAN 5 PERCENT SUGGEST THAT IT WILL
BE DIFFICULT TO GET THE LARGER FUELS SUFFICIENTLY EXTINGUISHED TO
NOT BE PRONE TO RE-IGNITION THIS AFTERNOON AS WINDS PICK UP. 20
FOOT WINDS IN THE 20 TO 30 MPH RANGE ARE EXPECTED THIS AFTERNOON
WITH MIN RH VALUES LESS THAN 10 PERCENT ACROSS ALL BUT THE EXTREME
SOUTHEASTERN ROLLING PLAINS. THERE WILL EXIST A RISK OF DRY
LIGHTNING ONCE AGAIN THIS AFTERNOON AND EVENING AND THIS WILL
PRESENT THE POTENTIAL FOR FURTHER FIRE STARTS. THUS OFFICIALS WILL
WANT TO REMAIN ON TOP OF CONDITIONS IN THEIR AREA.

DAY 2...CONCERNS FOR CRITICAL/EXTREMELY CRITICAL FIRE WEATHER
WILL PERSIST INTO MONDAY AS THE SYNOPTIC SCALE PATTERN WILL BE
EVEN MORE EVIDENT/SUPPORTIVE OF HIGH-END FIRE WEATHER IMPACTS...
UNSEASONABLY SIMILAR TO COOL SEASON SOUTHERN PLAINS WILDFIRE
OUTBREAK COMPOSITES. SAVING GRACE MAY BE THE EARLY TRANSIT OF
STRONGEST MID LEVEL WIND MAXIMA CURRENTLY PROGGED TO EJECT OVER
THE EASTERN PANHANDLE/ NORTHWEST OKLAHOMA/SOUTHERN KANSAS DURING
THE PERIOD OF PEAK DIURNAL MIXING/BURN POTENTIAL. STILL...GRADIENTS/
MIXING WILL SUPPORT SUSTAINED SOUTHWESTERLY/DOWNSLOPE WINDS OF 20 TO
30 MPH WITH ABNORMALLY WARM/DRY CONDITIONS ATOP EXCESSIVELY DROUGHT
STRICKEN FUELS AND POTENTIALLY ONGOING SIGNIFICANT WILDFIRES.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA       102  65  99  61  84 /  10   0  10  10  10
TULIA        104  67 100  64  85 /  10  10  10  10  10
PLAINVIEW    105  67  97  65  86 /  10  10  10  10  10
LEVELLAND    104  65 100  66  90 /  10  10  10  10  20
LUBBOCK      106  70 101  68  91 /  10  10  10  10  20
DENVER CITY  104  64 101  67  93 /  10  10  10  10  20
BROWNFIELD   105  65  99  67  92 /  10  10  10  10  20
CHILDRESS    111  75 105  70  90 /  20  20  10  20  20
SPUR         110  70 101  70  91 /  20  20  10  20  30
ASPERMONT    111  78 104  73  94 /  20  20  10  20  30

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR
THE FOLLOWING ZONES: TXZ021>044.

RED FLAG WARNING FROM NOON TO 10 PM CDT MONDAY FOR THE FOLLOWING
ZONES: TXZ021>044.

HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ038-043-044.

WIND ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: TXZ021>024-027>030-033>036-039>042.

&&

26/20
Hazardous weather outlook, Jun 19, 4:14 AM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
414 AM CDT SUN JUN 19 2011

TXZ021>044-200915-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
414 AM CDT SUN JUN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

CONVECTIVE
HIGH BASED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE
EXTREME SOUTHEAST PANHANDLE AND ROLLING PLAINS LATE TODAY. THESE
STORMS WILL BE CAPABLE OF PRODUCING LOCALLY DAMAGING WINDS AND DRY
LIGHTNING.

FIRE WEATHER
A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9PM THIS EVENING FOR THE
SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE.

NON PRECIPITATION
A HEAT ADVISORY REMAINS IN EFFECT FOR THE SOUTHERN SOUTH PLAINS
WHERE HEAT INDEX VALUES OF 105 TO 110 DEGREES ARE EXPECTED.  A WIND
ADVISORY IS IN EFFECT THIS AFTERNOON FOR AREAS WEST OF THE CAPROCK
ESCARPMENT FOR SUSTAINED WIND SPEEDS AT OR ABOVE 30 MPH.  PATCHY
BLOWING DUST IS ALSO EXPECTED IN THIS AREA WHICH WILL REDUCE
VISIBILITIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CRITICAL FIRE WEATHER WILL AGAIN OCCUR MONDAY. A RED FLAG WARNING
IS IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Special weather statement, Jun 19, 12:17 AM CDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1217 AM CDT SUN JUN 19 2011

TXZ038-044-190600-
KING-STONEWALL-
1217 AM CDT SUN JUN 19 2011

...SIGNIFICANT WEATHER ADVISORY FOR STONEWALL  AND KING  COUNTIES...

AT 1211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 21 MILES SOUTH OF GUTHRIE...MOVING EAST AT 35 MPH.
STRONG DOWNBURST WINDS OF UP TO 50 MPH MAY ACCOMPANY THIS STORM AS
IT MOVES THROUGH KING AND STONEWALL COUNTIES.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
Local storm report, Jun 19, 12:48 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
1248 AM CDT SUN JUN 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     WILDFIRE         2 SW WHITEFACE          33.58N 102.64W
06/18/2011  E2200 ACRE       COCHRAN            TX   PARK SERVICE

            100 HOMES IN WHITEFACE THREATENED AND EVACUATED. 80
            PERCENT CONTAINED AT 1045 CDT.

0702 PM     NON-TSTM WND GST 6 NNW ROPESVILLE        33.49N 102.19W
06/18/2011  M60 MPH          HOCKLEY            TX   METEOROLOGIST

            REPORT FROM A TEXAS TECH MESONET METEOROLOGIST

0930 PM     NON-TSTM WND GST 2 NNE FLOYDADA          34.01N 101.32W
06/18/2011  M62 MPH          FLOYD              TX   MESONET

            DOWNBURST WINDS SPARKED FIRE THAT RAN THROUGH
            RESIDENTIAL NEIGHBORHOOD ON WEST MISSOURI STREET. AS OF
            1030 CDT 3 HOMES WERE FULLY ENGULFED.

&&

EVENT NUMBER LUB1100170 LUB1100168 LUB1100169

LINDLEY

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:14 PM CDTHigh Wind WarningLUBHockley, Lubbock93 min
Jun 19, 4:36 AM CDTWind AdvisoryLUBBailey, Briscoe, Castro, Cochran, Crosby, Floyd and 10 more15 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.